Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 177, NWS Des Moines, IA

June 28, 2018Davis County, Mahaska County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 28, 2018, 1:06 PM CDT for Davis County, Mahaska County, Wapello County, Iowa. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 1:06 PM CDT (18:06 UTC)
Expired
Jun 28, 2018, 2:00 PM CDT
In force
54 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Davis County, IA, Mahaska County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 1:25 PM CDTTSTM WND DMG2 Sw Ottumwa, IATREE DOWN ON HOUSE. TIME ESTIMATED BY RADAR.
Jun 28, 1:32 PM CDTTSTM WND GST 58Ottumwa, IARWIS REPORT.
Jun 28, 1:38 PM CDTTSTM WND GST 651 W Ottumwa, IAVIA SOCIAL MEDIA.
Jun 28, 1:38 PM CDTHAIL 11 W Ottumwa, IAVIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 8:12 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WUUS53 KDMX 281806
SVRDMX
IAC051-123-179-281900-
/O.NEW.KDMX.SV.W.0177.180628T1806Z-180628T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
106 PM CDT THU JUN 28 2018

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Wapello County in southeastern Iowa...
  Davis County in southeastern Iowa...
  Eastern Mahaska County in south central Iowa...

* Until 200 PM CDT.

* At 106 PM CDT, severe thunderstorms were located along a line
  extending from near Pella to near Albia to near Centerville, moving
  east at 50 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and penny size hail.

  SOURCE...Trained weather spotters. These storms have a history of 
           widespread wind damage.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Ottumwa, Oskaloosa, Bloomfield, Eddyville, Ottumwa Industrial
  Airport, Eldon, Fremont, Agency, University Park, Blakesburg,
  Pulaski, Drakesville, Barnes City, Rose Hill, Kirkville, Floris,
  Chillicothe, Keomah Village, Oskaloosa Municipal Airport and Lake
  Wapello State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows! 
&&

LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
      4060 9218 4059 9264
TIME...MOT...LOC 1806Z 283DEG 44KT 4137 9284 4103 9272 4075 9290 

HAIL...0.75IN
WIND...80MPH
 
$$

MF
4 follow-up statements
785 
WWUS53 KDMX 281821
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
121 PM CDT THU JUN 28 2018

IAC051-123-179-281900-
/O.CON.KDMX.SV.W.0177.000000T0000Z-180628T1900Z/
Wapello IA-Davis IA-Mahaska IA-
121 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WAPELLO...DAVIS AND EASTERN MAHASKA COUNTIES...

At 120 PM CDT, severe thunderstorms were located along a line
extending from near Oskaloosa to near Ottumwa to 9 miles south of
Lake Sundown, moving east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters. Numerous reports of tree damage 
         and outbuilding damage have occurred with these storms.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Ottumwa, Oskaloosa, Bloomfield, Eddyville, Ottumwa Industrial
Airport, Eldon, Fremont, Agency, University Park, Blakesburg,
Pulaski, Drakesville, Barnes City, Rose Hill, Kirkville, Floris,
Chillicothe, Keomah Village, Oskaloosa Municipal Airport and Lake
Wapello State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across southern Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
&&

LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
      4060 9218 4059 9264
TIME...MOT...LOC 1820Z 279DEG 45KT 4136 9259 4102 9247 4070 9269 

HAIL...0.75IN
WIND...80MPH
 
$$

MF
433 
WWUS53 KDMX 281840
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
140 PM CDT THU JUN 28 2018

IAC051-123-179-281900-
/O.CON.KDMX.SV.W.0177.000000T0000Z-180628T1900Z/
Wapello IA-Davis IA-Mahaska IA-
140 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WAPELLO...DAVIS AND EASTERN MAHASKA COUNTIES...

At 140 PM CDT, severe thunderstorms were located along a line
extending from Delta to Batavia to 8 miles north of Downing, moving
east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Ottumwa, Oskaloosa, Bloomfield, Eddyville, Ottumwa Industrial
Airport, Eldon, Fremont, Agency, University Park, Blakesburg,
Pulaski, Drakesville, Barnes City, Rose Hill, Kirkville, Floris,
Chillicothe, Keomah Village, Oskaloosa Municipal Airport and Lake
Wapello State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across southern Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
&&

LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
      4060 9218 4059 9264
TIME...MOT...LOC 1840Z 282DEG 44KT 4131 9230 4097 9218 4060 9234 

HAIL...0.75IN
WIND...80MPH
 
$$

MF
861 
WWUS53 KDMX 281849 CCA
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
149 PM CDT THU JUN 28 2018

IAC051-123-179-281900-
/O.COR.KDMX.SV.W.0177.000000T0000Z-180628T1900Z/
Wapello IA-Davis IA-Mahaska IA-
149 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WAPELLO...DAVIS AND EASTERN MAHASKA COUNTIES...

At 148 PM CDT, severe thunderstorms were located along a line
extending from near Hayesville to near Batavia to near Downing,
moving east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. At 138 pm...quarter sized hail 
         and 70 mph winds were reported in Ottumwa.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Ottumwa, Oskaloosa, Bloomfield, Eddyville, Ottumwa Industrial
Airport, Eldon, Fremont, Agency, University Park, Blakesburg,
Pulaski, Drakesville, Barnes City, Rose Hill, Kirkville, Floris,
Chillicothe, Keomah Village, Oskaloosa Municipal Airport and Lake
Wapello State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
      4060 9218 4059 9264
TIME...MOT...LOC 1840Z 283DEG 39KT 4131 9230 4097 9218 4060 9234 

HAIL...1.00IN
WIND...70MPH
 
$$

MF
016 
WWUS53 KDMX 281903
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
203 PM CDT THU JUN 28 2018

IAC051-123-179-281912-
/O.EXP.KDMX.SV.W.0177.000000T0000Z-180628T1900Z/
Wapello IA-Davis IA-Mahaska IA-
203 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR WAPELLO...DAVIS AND EASTERN
MAHASKA COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southeastern Iowa.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Des Moines.

LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
      4060 9218 4059 9264
TIME...MOT...LOC 1902Z 283DEG 39KT 4126 9201 4092 9189 4055 9205 

$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:38 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 28, 12:38 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1238 PM CDT Thu Jun 28 2018

.UPDATE...
Issued at 1233 PM CDT Thu Jun 28 2018

Convective system continues to move along the north edge of
impressive instability with widespread wind damage noted. Winds of
70 mph have been common with higher gusts likely within the
storms. Have extended the watch through the southeast portion of
the forecast area as the complex continues to move rapidly east
southeast through the early afternoon.

&&

.DISCUSSION.../Today through Wednesday/
Issued at 350 AM CDT Thu Jun 28 2018

GOES-East clean infrared channel shows a band of clouds over
southwest Iowa into central Missouri early this morning. While
conditions are warm and humid here, they are even more so south of
this band of clouds with 3am temperatures in the low 80s and
dewpoints in the upper 70s. Isolated convection has formed over
central Missouri in an environment characterized by MUCAPE of 5000
J/kg (!) that is uninhibited. Closer to Iowa, a few showers are
over far south central Iowa. Many of the convective allowing
models (CAMs) along with the HREF show this activity festering
and then sinking south into Missouri no later than mid-morning.
Attention then turns to northeast Colorado and western Nebraska
where a few thunderstorms have formed this morning. This would be
the MCS that models have been indicating would slide through Iowa
later today, though in its present form does not look very
MCSish. The CAMs have little in the way of this making it into
Iowa, though recent runs of the HRRR tries to develop convection
this afternoon on an outflow boundary expected from morning
convection. Will hold off on mention of PoPs at this time, but
will be something to monitor through the rest of the morning
hours. While there will be a mixture of clouds and sunshine today,
850mb temperatures will climb 5 to 7 degrees Celsius into the low
20s Celsius in most areas. This will mean surface temperatures in
the upper 80s to low 90s and within this very moist airmass, will
see heat indices to around 105 degrees over many parts of south
central Iowa. Therefore, will be issuing a heat advisory for much
of south central Iowa. With heat indices not dropping below the
middle 70s, will run the advisory through the night and into the
heat advisory already out for Friday.

The upper level ridge will begin to slide east on Friday with
southwesterly flow developing overhead as a trough digs into the
northern Rockies. 850mb temperatures over central Iowa will once
again climb a few degrees and range from 24 to 27 Celsius. This
will equate to temperatures well into the 90s and current heat
advisory is still very much on track. It will also be quite breezy
Friday. A cold front will begin to sink toward Iowa late in the
day with any storms confined to the far northwest part of the
forecast area. The better chance of areawide thunderstorms will be
Saturday afternoon into the night as the front moves farther into
the state with the trough swinging into the area. With this front
arriving, this should temper the heat over at least northern
areas, but there is still uncertainty to what degree conditions
will heat up on Saturday over the south and less so southeast.
Within this hot and humid airmass, there will be a risk of severe
weather. There will be an impressive amount of instability ahead
of the front for storms. While deep layer shear is below 30 knots,
0-1km and 0-3km storm relative helicity would support brief, but
not persistent rotation. However, given the magnitude of CAPE,
still could have supercells with large hail and damaging wind
gusts. LCL heights of 1500m would suggest the tornado threat would
be more marginal. In addition to the severe threat, there will
also be the risk of heavy rainfall. There will be good moisture
transport into the state with a ribbon of 2 inches plus of
precipitable water ahead of the front. Warm cloud depths will be
in excess of 4000 meters, which should allow for efficient rain
processes. Further, the 850-300mb flow will be nearly parallel to
the boundary with the possibility of training storms. Models
generally agree on the idea of 1 to 3 inches, with GFS showing the
upper end potential towards 5 inches. For now, have 1 to 2 inches
across central to northern Iowa.

The trough will exit the area on Sunday and storm chances will end
in the morning hours. Surface high pressure will cross the area
later Sunday into Monday as winds from the northwest deliver drier
and cooler air. However, showers and thunderstorms will return to
the state as warm air advection commences Monday night into Tuesday.

&&

.AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/
Issued at 1233 PM CDT Thu Jun 28 2018

Other than the convective system passing through southern Iowa,
overall conditions will be VFR for duration of the forecast. Very
strong and variable winds along with IFR conditions can be
expected in and around the thunderstorms this afternoon. The only
other concern would be some patchy fog overnight although winds
may preclude much of this threat.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Friday for IAZ057>061-070>074-
081>085-092>097.

Heat Advisory from 11 AM to 8 PM CDT Friday for IAZ004>007-
015>017-023>028-033>039-044>050-062-075-086.

&&

UPDATE...Cogil
DISCUSSION...Ansorge
AVIATION...Cogil
Hazardous weather outlook, Jun 28, 8:29 AM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
829 AM CDT Thu Jun 28 2018

IAZ061-074-084-085-095>097-291330-
Jasper-Marion-Lucas-Monroe-Wayne-Appanoose-Davis-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Heat and humidity will build into the area today. A Heat Advisory
is in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

Isolated storms are also possible this afternoon central and
southeast.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will persist into Friday with widespread
highs in the mid to upper 90s. A heat advisory remains in effect
through Friday. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday as well with the
severe potential better defined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed for a time late Saturday.

IAZ004>007-015>017-023>028-033>039-048>050-062-075-086-291330-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Story-Marshall-Tama-
Poweshiek-Mahaska-Wapello-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Flood Warnings remain in effect for portions of some rivers in
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will return Friday with highs in the middle
to upper 90s and heat index values 103 to 110 degrees. A Heat
Advisory is in effect from late Friday morning through early
Friday evening. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday with the severe
potential better defined in the coming days.

Flood Warnings are expected to continue for portions of some
rivers in the area into next week. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed for a time late Saturday.

IAZ044>047-057>060-070>073-081>083-092>094-291330-
Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Dallas-Polk-Cass-
Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Flood Warnings remain in effect for portions of some rivers in
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Severe thunderstorms are possible late this morning and early into
the afternoon. A severe thunderstorm watch is in effect for the
area until 3 PM. The primary threats are for large hail and wind
gusts up to 70 MPH likely.

Heat and humidity will build into the area today. A Heat Advisory
is in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will return Friday with highs in the middle
to upper 90s and heat index values 103 to 110 degrees. A Heat
Advisory is in effect from late Friday morning through early
Friday evening. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday with the severe
potential better defined in the coming days.

Flood Warnings are expected to continue for portions of some
rivers in the area into next week. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed Thursday morning through afternoon. Spotters
may be needed for a time late Saturday.

In the hours before

Local storm report, Jun 28, 12:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1255 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     TSTM WND DMG     3 SE GREENFIELD         41.27N 94.41W
06/28/2018                   ADAIR              IA   TRAINED SPOTTER

            MACHINE SHED DESTROYED, GRAIN BIN SEVERELY
            DAMAGE AND MULTIPLE TREES DOWN.

&&

JJ
Local storm report, Jun 28, 12:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1256 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     TSTM WND GST     NORWALK                 41.50N 93.68W
06/28/2018  E85 MPH          WARREN             IA   TRAINED SPOTTER

            MANY BRANCHES OR TREES DOWN...3 INCHES OR
            MORE IN DIAMETER. 2.5 INCHES OF RAIN FELL IN
            ONE HALF HOUR. PEA SIZED HAIL. WIND GUSTS
            ESTIMATED AT 76 TO 85 MPH.

&&

BF
Local storm report, Jun 28, 1:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
103 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     ATLANTIC                41.40N 95.01W
06/28/2018                   CASS               IA   PUBLIC

            MULTIPLE TREES DOWN WITH BRANCHES 3 INCHES OR GREATER IN
            DIAMETER THROUGHOUT THE TOWN VIA SOCIAL MEDIA PICTURES.
            TIME ESTIMATED VIA RADAR

&&

AK
Local storm report, Jun 28, 1:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
105 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     TSTM WND DMG     MELCHER-DALLAS          41.23N 93.24W
06/28/2018                   MARION             IA   EMERGENCY MNGR

            6 TO 12 INCH TREES DOWN. POWER LINES DOWN.

&&

BF
Local storm report, Jun 28, 1:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     TSTM WND DMG     1 W INDIANOLA           41.36N 93.58W
06/28/2018                   WARREN             IA   PUBLIC

            MULTIPLE TREE BRANCHES DOWN 3 INCHES OR GREATER NEAR
            WARREN COUNTY FAIRGROUND VIA SOCIAL MEDIA. TIME ESTIMATED
            VIA RADAR.

&&

AK
Local storm report, Jun 28, 1:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     BLIZZARD         1 W INDIANOLA           41.36N 93.58W
06/28/2018                   Warren             IA   PUBLIC

            MULTIPLE TREE BRANCHES DOWN 3 INCHES OR GREATER NEAR
            WARREN COUNTY FAIRGROUND VIA SOCIAL MEDIA. TIME ESTIMATED
            VIA RADAR.

&&

AK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:08 AM CDTSevere Thunderstorm WarningDMXCrawford37 min
Jun 28, 10:30 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford60 min
Jun 28, 11:01 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Audubon, Cass, Guthrie59 min
Jun 28, 11:26 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Decatur, Madison, Ringgold and 2 more64 min
Jun 28, 11:51 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison, Warren39 min
Jun 28, 12:04 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Ringgold, Warren, Wayne56 min
Jun 28, 12:12 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren48 min
Jun 28, 12:38 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Mahaska, Marion, Monroe, Wayne67 min
Jun 28, 12:57 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Wayne48 min
Jun 28, 3:42 PM CDTExcessive Heat WarningDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 4 more29 hr
Jun 28, 3:42 PM CDTHeat AdvisoryDMXAdair, Audubon, Cass, Dallas, Guthrie, Jasper and 4 more29 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.